Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 14, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at May 7, 2014, 3:57 AM CDT for 12 counties in Texas. It took effect at May 7, 2014, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 3:57 AM CDT (08:57 UTC)
- In effect from
- May 7, 2014, 12:00 PM CDT
- Expired
- May 7, 2014, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 56 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4959 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WWUS74 KLUB 070857 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 357 AM CDT WED MAY 7 2014 TXZ021>025-027>030-033-034-039-071700- /O.NEW.KLUB.WI.Y.0014.140507T1700Z-140508T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-YOAKUM- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON... LEVELLAND...PLAINS...DENVER CITY 357 AM CDT WED MAY 7 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON AND EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...MOTORISTS WILL BE IMPACTED BY STRONG CROSS WINDS AND LOCAL VISIBILITIES UNDER A MILE FROM BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
325 WWUS74 KLUB 071720 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1220 PM CDT WED MAY 7 2014 TXZ021>025-027>030-033-034-039-080200- /O.CON.KLUB.WI.Y.0014.000000T0000Z-140508T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-YOAKUM- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON... LEVELLAND...PLAINS...DENVER CITY 1220 PM CDT WED MAY 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...EARLY THIS AFTERNOON THROUGH THE EVENING. * LOCATION...FROM THE FAR SOUTHERN TEXAS PANHANDLE INTO THE NORTHERN AND WESTERN PORTIONS OF THE SOUTH PLAINS. * WINDS...SOUTHWEST WINDS OF 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS WILL BE IMPACTED BY STRONG CROSS WINDS AND LOCAL VISIBILITIES DROPPING TO A MILE OR LESS FROM BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 6, 11:39 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 6, 11:39 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1139 PM CDT TUE MAY 6 2014 .AVIATION... WINDS TO BECOME GUSTY AGAIN DURING THE DAY WEDNESDAY. DRYLINE TO SHIFT TO A POSITION NEAR A KLTS TO KABI LINE DURING THE AFTN THEN RETREAT WWD BY EARLY EVENING. A STRONG UPPER DISTURBANCE WILL INTERACT WITH THE RETREATING LOW LEVEL MOISTURE TO PRODUCE SCATTERED TSRA WEDNESDAY EVENING...LIKELY EAST OF KLBB BUT WITH AT LEAST A 30 PCT CHANCE AT KCDS. && .PREV DISCUSSION... /ISSUED 616 PM CDT TUE MAY 6 2014/ AVIATION... VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. GUSTY SOUTH TO SW TO PERSIST DURING THE DAYLIGHT HOURS THE REMAINDER OF TODAY AND AGAIN WEDNESDAY AS LOW PRESSURE REMAINS ACROSS THE SRN AND CNTL HIGH PLAINS. PREV DISCUSSION... /ISSUED 356 PM CDT TUE MAY 6 2014/ SHORT TERM... WATER VAPOR IMAGERY THIS AFTERNOON REVEALS A LARGE MID-LVL TROUGH ACROSS THE GREAT BASIN...AND A SMALLER SHORTWAVE OVER NW MX AND SRN NM....MOVING NEWD. DESPITE THE PRESENCE OF THIS FIRST WAVE...THE DEARTH OF LOW-LVL MOISTURE SHOULD KEEP ANY T-STORM DEVELOPMENT TO THE EAST OF OUR AREA THIS EVENING. HOWEVER...STORM CHANCES SHOULD IMPROVE ON WED AS THE MAIN UPPER SYSTEM EDGES CLOSER AND BEGINS TO DRAW MOISTURE FARTHER TO THE NWWD. MOISTURE WILL ONLY MAKE A LIMITED MOVE TONIGHT THOUGH AS LOW-LVL FLOW REMAINS VEERED...50F DEWPOINTS MAY SNEAK INTO THE SE SPLNS INTO THE CENTRAL ROLLING PLAINS. CONTRARY TO THE TYPICAL DIURNAL TREND...THE DRYLINE IS EXPECTED TO STAY FAIRLY STATIONARY THROUGH MIDDAY OR SO AND THEN BEGIN TO RETREAT IN THE AFTERNOON AS LOW-LVL WINDS BACK IN RESPONSE TO THE APPROACHING TROUGH. DUE TO THIS SOMEWHAT ATYPICAL EVOLUTION...WE HAVE LOW CONFIDENCE IN THE EXACT LOCATION OF THE DRYLINE AROUND PEAK HEATING...BUT THE MOST LIKELY SCENARIO SEEMS TO BE POINT TO A POSITION JUST TO THE EAST OF THE CAPROCK ESCARPMENT. ALSO UNCERTAIN IS THE POTENTIAL FOR T-STORMS TO THE EAST OF THE DRYLINE PRIOR TO THE ARRIVAL OF THE BULK OF THE LIFT ASSOCIATED WITH THE UPPER TOUGH IN THE EVENING. FCST SNDGS IN THE ERN ROLLING PLAINS SUGGEST ML CAPES AROUND 1 TO 1.5K J/KG WITH LITTLE CINH AND MORE THAN ADEQUATE DEEP LAYER SHEAR. HOWEVER...LOW-LVL CONVERGENCE AND UPPER-LVL SUPPORT MAY BE LACKING. WE HAVE ADDED A SLGT CHC MENTION TO THE FCST FOR OUR ERN ZONES IN THE AFTERNOON. ANY STORMS THAT DEVELOP WILL BE HIGH-BASED INITIALLY AND HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HIGH TEMPERATURES TOMORROW WILL COOL SOMEWHAT WILL FALLING HEIGHTS. WE EXPECT MIDDLE 80S IN THE FAR SW TX PANHANDLE TO MIDDLE 90S IN THE SRN ROLLING PLAINS. LONG TERM... FOLLOWING A PROGRESSIVE UPPER TROUGH AND ASSOCIATED ACTIVE DRYLINE LATE WEDNESDAY...THE FLOW WILL ASSUME A MORE ZONAL AND LESS AMPLIFIED STATE AS WE MOVE INTO THE WEEKEND. OTHER THAN CHEATING THE DRYLINE FARTHER WEST TOMORROW NIGHT MORE IN LINE WITH THE GFS AND ECMWF...NO NOTABLE CHANGES WERE NECESSARY TO THIS FORECAST. UNTIL A WEAK PACIFIC FRONT CLEARS THE REGION BY DAYBREAK THU... IT APPEARS ADDITIONAL ROUNDS OF TSTORMS ARE IN THE OFFING WED NIGHT AS THE DRYLINE LIKELY RETREATS TO NEAR A SILVERTON TO LUBBOCK TO BROWNFIELD LINE AHEAD OF A LEAD IMPULSE EXITING THE BASE OF THE PRIMARY UPPER TROUGH STILL NEAR THE FOUR CORNERS BY 06Z THU. LOWER THICKNESSES BY THU UNDER CYCLONIC FLOW WOULD NORMALLY INSPIRE MORE CHANCES FOR PRECIP...BUT LL MOISTURE WILL BE SCOURED EAST WITH NO APPRECIABLE MID-LEVEL MOISTURE AVAILABLE. PASSAGE OF THE PRIMARY..ALBEIT WEAKENING...TROUGH BY EARLY FRIDAY SHOULD DRAG A WEAK COLD FRONT SOUTHWARD BEFORE WASHING OUT THEREAFTER IN DRIER SWLY FLOW. A MORE POTENT COLD FRONT MAY BE LOOMING AS SOON AS SUNDAY IF THE GFS IS CORRECT...OR MONDAY ACCORDING TO THE ECM AND CMC. THESE DIFFERING CAMPS ARE SPLIT WITH THE DEGREE AND TIMING OF TROUGH ENERGY ROTATING OUT OF THE GULF OF ALASKA BY THIS WEEKEND...SO CONFIDENCE TO ADJUST GRIDS TOWARD THE NON-GFS MODELS IS VERY LIMITED. KEPT THE IDEA OF A STALLING FRONT ACROSS WEST TX WITH INCREASINGLY MOIST EASTERLY LL FLOW THROUGH THE MIDDLE OF NEXT WEEK...BUT WILL KEEP POPS BELOW MENTION AS THE FLOW REGIME IS HIGHLY UNCERTAIN. A NWLY FLOW PER THE GFS WOULD BE FAVORABLE IN THIS SETUP...HOWEVER THE ECMWF/S DEEP AND DRY SWLY FLOW COULD EASILY PUSH PRECIP WELL EAST OF THE REGION. MAX TEMPS THROUGH THE PERIOD WILL UNDERGO A SLOW COOLING CLOSER TO CLIMO. FIRE WEATHER... HOT TEMPS AND DRY AIR WERE COMBINING TO REDUCE RH VALUES BELOW 10 PERCENT AREA-WIDE THIS AFTERNOON. WIND SPEEDS WERE MAINLY IN THE 20 TO 30 PERCENT RANGE...JUST HIGH ENOUGH TO SUPPORT WIDESPREAD RED FLAG CONDITIONS. THESE CONDITIONS WILL IMPROVE AS WIND SPEEDS DECREASE THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT. TONIGHT...LOW LEVEL MOISTURE WILL RETURN TO SRN AND ERN AREAS...WHILE MOISTURE RECOVERY ACROSS NRN AND WRN AREA WILL BE POOR. FOR WEDNESDAY...WE HAVE LOW CONFIDENCE IN THE POSITION OF THE DRYLINE BY AFTERNOON...BUT IT WILL LIKELY RUN FROM NEAR CHILDRESS COUNTY IN THE NORTH TO NEAR GARZA COUNTY IN THE SOUTH. WEST OF THE DRYLINE...DESPITE COOLER TEMPS...CRITICAL CONDITIONS ARE LIKELY DUE TO GUSTY SW WINDS AND RH VALUES IN THE 5 TO 15 PERCENT RANGE. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA ON WEDNESDAY AS THE EASTERN ZONES COULD SEE RED FLAG CONDITIONS IF THE DRYLINE MOVES FARTHER EAST THAN EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 84 46 79 45 / 0 0 0 0 0 TULIA 55 88 51 83 48 / 0 0 0 0 0 PLAINVIEW 56 89 52 83 51 / 0 0 10 0 0 LEVELLAND 56 88 53 83 52 / 0 0 10 0 0 LUBBOCK 61 90 54 84 53 / 0 0 10 0 0 DENVER CITY 60 88 53 83 53 / 0 0 10 0 0 BROWNFIELD 60 90 55 84 54 / 0 0 10 0 0 CHILDRESS 61 93 62 90 56 / 0 10 30 10 0 SPUR 62 93 61 89 55 / 0 10 30 0 0 ASPERMONT 68 95 64 92 57 / 10 20 40 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 10 AM CDT WEDNESDAY THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 07
Hazardous weather outlook, May 6, 9:06 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 906 PM CDT TUE MAY 6 2014 TXZ021>044-080215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 906 PM CDT TUE MAY 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP WEDNESDAY ACROSS MUCH OF THE SOUTH PLAINS AREA AS 20 TO 30 MPH SOUTHWEST WINDS COMBINE WITH A DRY AND WARM AIRMASS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT ACROSS THE ROLLING PLAINS AND FAR SOUTHEASTERN TEXAS PANHANDLE. LARGE HAIL AND GUSTY WINDS WILL BE THE PRIMARY THREATS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:42 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.